Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Takig bi-est with testosterone and DHEA. Having hair fall. Hormone test showed free testosterone. When DHT will decrease?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9186 Questions
Question
I am takig bi-est with 1mg of testoserone and DHEA. My hair is falling out. I have a gallon ziplock to prove it. My hormone panel showed I had too much free testosterone. Now, they've reduced the testoterone down to .25. How long will it take for the DHT to disappear and stop the hair from falling out?
Posted Thu, 4 Jul 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Praveen Tayal 58 minutes later
Hello,
Thanks for posting your query.
The high levels of free testosterone is the likely cause of your falling hairs. Now that the levels have reduced, the DHT levels are likely to reduce in next 2-3 weeks and gradually your hair fall will decrease.
You can follow some simple measures to help your hairs grow better -
1. Take a high protein diet. You can also apply raw egg on your hairs one hour before washing them for good lusture and to cover the damaged parts.
2. Take iron and zinc supplements.
3. Avoid exposure to direct sun for long durations.
4. Keep your hairs covered outdoors to avoid damage from dust , etc.
5. Take high doses of vitamin B6 and folic acid.
6. Stay away from stress and anxiety.
7. Scalp massage- A vigorous rubbing of the scalp with fingers is one of the most effective method for the prevention and treatment of hair loss. The scalp should be rubbed vigorously till it starts to tingle with the heat. It will activate the sebaceous glands and energize the circulation of blood in the affected area, making the hair grow healthy.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Takig bi-est with testosterone and DHEA. Having hair fall. Hormone test showed free testosterone. When DHT will decrease? 43 hours later
I also would like to add that last Dec. 7 months ago, I went under general anesthesia twice in 1 week. Once to remove polyps and the other for a total hysterectomy. My hair has been falling out for aproximately 3 months. Do you think that also has an effect on my hair loss?

Thank you,
XXXXXXX XXXXXXX
 
 
Answered by Dr. Praveen Tayal 2 hours later
Hello.
Thanks for writing again.
Having an anaesthesia twice in a week does not affect the hair growth or fall. The falling of hairs for last 3 months is not related to it.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor